Alert archive / Nevada / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 8, 2010, 5:28 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2010, 5:28 PM PDT (00:28 UTC)
- Expired
- Aug 8, 2010, 5:57 PM PDT
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 136 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 1:13 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS55 KVEF 090028 SVRVEF NVC003-017-090115- /O.NEW.KVEF.SV.W.0013.100809T0028Z-100809T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 528 PM PDT SUN AUG 8 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 615 PM PDT. * AT 520 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUNKERVILLE...OR 7 MILES SOUTHWEST OF MESQUITE...AND MOVING NORTH AT 20 MPH. THIS WARNING INCORPORATES THE PREVIOUS WARNING WHICH EXPIRED AS OF 530 PM PDT. * LOCATIONS IMPACTED INCLUDE...BUNKERVILLE AND MESQUITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS ALSO CAPABLE OF PRODUCING QUARTER SIZE HAIL IN ADDITION TO DAMAGING WINDS. TAKE COVER INSIDE A STURDY STRUCTURE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT SUNDAY EVENING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA. && LAT...LON 3690 11436 3692 11406 3665 11406 3664 11429 TIME...MOT...LOC 0026Z 171DEG 22KT 3676 11418 $$ JENSEN
1 follow-up statement
432 WWUS55 KVEF 090057 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 557 PM PDT SUN AUG 8 2010 NVC003-017-090105- /O.CAN.KVEF.SV.W.0013.000000T0000Z-100809T0115Z/ CLARK NV-LINCOLN NV- 557 PM PDT SUN AUG 8 2010 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LINCOLN AND NORTHEASTERN CLARK COUNTIES IS CANCELLED... STRONG THUNDERSTORMS MOVING NORTH ACROSS NORTHEAST CLARK AND EXTREME SOUTHEASTERN LINCOLN COUNTIES HAVE DECREASED AS THEY MOVED FURTHER NORTH INTO LINCOLN COUNTY. ALTHOUGH LOCAL GUSTY WINDS MAY STILL BE SEEN FROM THESE STORMS...DAMAGING WINDS AND LARGE HAIL ARE NO LONGER EXPECTED..THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM PDT SUNDAY EVENING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA. LAT...LON 3690 11436 3692 11406 3665 11406 3664 11429 TIME...MOT...LOC 0055Z 171DEG 22KT 3694 11421 $$ JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:00 PM PDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 2:00 PM PDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT SUN AUG 8 2010
.SYNOPSIS...A TROUGH OF LOW PRESSURE OVER CALIFORNIA WILL INTERACT
WITH MONSOON MOISTURE TO PRODUCE SCATTERED SEVERE THUNDERSTORMS OVER
SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THIS EVENING...WITH
THUNDERSTORMS ALSO POSSIBLE OVER THE SIERRA NEVADA AND NEARBY
MOUNTAIN RANGES. DRIER AIR WILL PUSH IN FROM THE WEST
TOMORROW...WITH DRY WEATHER EXPECTED TUESDAY THROUGH FRIDAY.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL TODAY AND MONDAY...THEN
RETURN TO ABOVE NORMAL FOR THE REST OF THE UPCOMING WEEK.
&&
.SHORT TERM...SEVERE STORMS POSSIBLE THIS EVENING ROUGHLY ALONG AND
NORTHEAST OF A LINE FROM THE NEVADA TEST SITE TO NEEDLES TO I-40 AT
THE MOHAVE/YAVAPAI COUNTY LINE. ALREADY HAD A HUGE THREE BODY
SCATTER SPIKE OFF THE STORM IN THE KAIBAB/COLORADO CITY AREA. UPPER
LOW AND ATTENDANT JET STREAK ROTATING INLAND THIS EVENING WILL KEEP
THE THREAT GOING AS LAPSE RATES STEEPEN AND SHEAR PROFILES IMPROVE
EVEN MORE. STILL LOOKS LIKE A DRYING TREND COMMENCING IN EARNEST
TOMORROW WITH QUIET WEATHER THEREAFTER.
.LONG TERM...TUESDAY THROUGH SATURDAY...VERY LITTLE CHANGE TO THE
LONG TERM FORECAST WITH THIS PACKAGE. UPPER TROUGH/CLOSED LOW OVER
THE PACIFIC NORTHWEST AT 12Z TUESDAY TO SAG SOUTH WITH THE CENTER OF
THE LOW OVER SOUTHWEST OREGON BY 00Z WEDNESDAY. THIS SHOULD BRING
DRYING INTO THE EASTERN PORTION OF THE CWA TUESDAY/WEDNESDAY WITH
INCREASED SOUTHWEST FLOW ALOFT. MODELS BEGIN TO DIVERGE INTO
THURSDAY AND WILL THEN BECOME THE PROBLEM FOR THE REST OF THE LONG
TERM WITH REGARDS TO KEEPING DRY CONDITIONS OVER THE EASTERN PORTION
OF THE CWA OR ALLOWING MOISTURE TO CREEP BACK IN. THE ECMWF TRACKS
THE LOW FURTHER SOUTH THROUGH SATURDAY BEFORE LIFTING TO THE
NORTHEAST WHICH KEEPS DRY SOUTHWEST FLOW OVER THE CWA. HOWEVER THE
GFS KEEPS THE LOW FAIRLY STATIONARY OR TRACKS A LITTLE NORTH AND
WEST WHICH ALLOWS THE RIDGE OVER THE SOUTHERN STATES TO PUSH A BIT
FURTHER WEST AND BRINGS MOISTURE BACK INTO THE AREA. FOR NOW HAVE
CONTINUED TO GO WITH A DRY SOLUTION...ECMWF...AND TWEAK AS THE WEEK
GOES ON. TEMPERATURES WILL ALSO BE VERY DEPENDENT OF THE FLOW THUS
ALSO WILL TREND TOWARDS A COMPROMISE BUT LEAN TOWARDS WARMING INTO
THE END OF THE WEEKEND.
&&
.AVIATION...FOR MCCARRAN...A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER THE NEARBY MOUNTAINS AND OVER THE MORMON
MESA/PEACH SPRINGS/BEATTY CORRIDORS THROUGH 03Z BEFORE DECREASING
OVERNIGHT. HOWEVER ISOLATED ACTIVITY EXPECTED INTO MONDAY MORNING.
ISOLATED ACTIVITY ONCE AGAIN MONDAY AFTERNOON...MAINLY ALONG THE
MORMON MESA/PEACH SPRINGS CORRIDORS. CLOUDS SCT-BKN 8-10K FT. WINDS
TRENDING OUT OF THE SOUTH WITH GUSTS TO 25KTS. BECOMING LIGHT AND
VARIABLE AFT 09Z TUESDAY. OUTFLOW BOUNDARIES OVERNIGHT MAY CREATE
ERRATIC WINDS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS WITH GUSTS TO 25KTS DECREASING TO LESS
THAN 15KTS AFT 05Z MONDAY...BECOMING GUSTY MONDAY AFTERNOON.. WINDS
MAY BECOME ERRATIC DUE TO OUTFLOW BOUNDARIES. ISOLATED TO SCATTERED
THUNDERSTORMS MAINLY THE MOUNTAINS...MOVING OVER THE VALLEYS IN THE
EVENING...DECREASING OVERNIGHT. SCT-BKN 8 TO 10K FT.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SEVERE THUNDERSTORM WATCH NUMBER 588 IN EFFECT UNTIL 8 PM PDT
THIS EVENING FOR NVZ015>022.
AZ...SEVERE THUNDERSTORM WATCH NUMBER 588 IN EFFECT UNTIL 8 PM MST
THIS EVENING FOR AZZ001>003-036.
CA...NONE.
&&
MORGAN/JENSEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Aug 8, 1:30 PM PDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 130 PM PDT SUN AUG 8 2010 AZZ001>003-036-NVZ015>022-090700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 130 PM PDT SUN AUG 8 2010 /130 PM MST SUN AUG 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 588 IS IN EFFECT FOR CLARK...LINCOLN AND MOHAVE COUNTIES UNTIL 8 PM THIS EVENING. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED AT LEAST THROUGH THIS EVENING FOR SEVERE THUNDERSTORM POTENTIAL. SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. CAZ519>527-NVZ014-090700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY- 130 PM PDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT MONSOON MOISTURE WILL COMBINE WITH A LOW PRESSURE SYSTEM OVER CALIFORNIA TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MUCH OF SOUTHERN NEVADA AND NORTHWEST ARIZONA AS WELL AS THE MOUNTAINS OF NORTHERN INYO COUNTY. BRIEF HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. THE STORMS WILL BE FAIRLY FAST MOVING WHICH WILL LIMIT FLASH FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Aug 8, 2:57 PM PDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
257 PM PDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST PIPE SPRING NATIONAL MO 36.87N 112.73W
08/08/2010 M64 MPH MOHAVE AZ CO-OP OBSERVER
PIPE SPRINGS NM REPORTS TSTM WIND GUST TO 64 MPH AT 251
PM.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:00 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 45 min |
| Aug 8, 5:19 PM PDT | Areal Flood Advisory | VEF | Clark | 56 min |
| Aug 8, 7:05 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 40 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.